Alert archive / New York / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 146, NWS Albany, NY

August 12, 2021Columbia County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 12, 2021, 4:29 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2021, 4:29 PM EDT (20:29 UTC)
Expired
Aug 12, 2021, 5:30 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:51 PM EDTTSTM WND DMG1 Nnw Great Barrington, MATREE DOWN ON CHRISTIAN HILL ROAD
Aug 12, 4:54 PM EDTTSTM WND DMG4 Ssw Hinsdale, MATREE DOWN ON WASHINGTON MOUNTAIN ROAD
Aug 12, 4:59 PM EDTTSTM WND DMG3 Sw Becket, MATREE DOWN ON YOKUM POND ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS51 KALY 122029
SVRALY
MAC003-NYC021-122130-
/O.NEW.KALY.SV.W.0146.210812T2029Z-210812T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
429 PM EDT Thu Aug 12 2021

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southern Berkshire County in western Massachusetts...
  Central Columbia County in east central New York...

* Until 530 PM EDT.

* At 428 PM EDT, a severe thunderstorm was located over Austerlitz,
  or 8 miles east of Chatham, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pittsfield, Great Barrington, Hudson, Chatham, Claverack, Lee,
  Lenox, Valatie, Becket, Austerlitz, Otis, Philmont, Kinderhook,
  Lorenz Park, Claverack-Red Mills, Housatonic, Ghent, Stockport,
  Hinsdale and Stockbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4214 7303
      4215 7307 4213 7307 4215 7387 4228 7378
      4243 7376 4247 7299
TIME...MOT...LOC 2028Z 274DEG 29KT 4232 7344 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NAS
1 follow-up statement
463 
WWUS51 KALY 122100
SVSALY

Severe Weather Statement
National Weather Service Albany NY
500 PM EDT Thu Aug 12 2021

NYC021-122110-
/O.CAN.KALY.SV.W.0146.000000T0000Z-210812T2130Z/
Columbia NY-
500 PM EDT Thu Aug 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBIA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts.

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4214 7303
      4215 7307 4213 7307 4214 7348 4224 7341
      4243 7336 4247 7299
TIME...MOT...LOC 2100Z 274DEG 29KT 4230 7309 

$$

MAC003-122130-
/O.CON.KALY.SV.W.0146.000000T0000Z-210812T2130Z/
Berkshire MA-
500 PM EDT Thu Aug 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN BERKSHIRE COUNTY...

At 500 PM EDT, a severe thunderstorm was located over Becket, or 13
miles southeast of Pittsfield, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pittsfield, Great Barrington, Lee, Lenox, Becket, Otis, Housatonic,
Hinsdale, Stockbridge, Richmond, West Stockbridge, Monterey, Peru,
Washington, Alford, Tyringham, Barkerville, Hartsville, Glendale and
Williamsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4214 7303
      4215 7307 4213 7307 4214 7348 4224 7341
      4243 7336 4247 7299
TIME...MOT...LOC 2100Z 274DEG 29KT 4230 7309 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:34 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 12, 2:34 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
234 PM EDT Thu Aug 12 2021

.SYNOPSIS...
Oppressive heat and humidity will continue this afternoon
with a chance of strong to severe thunderstorms.  A cold front is
forecast to approach late Friday with a renewed chance for
additional showers and thunderstorms along with the heat and
humidity continuing. A more comfortable airmass arrives for the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
...Severe Thunderstorm Watch in effect for all of eastern NY and
western New England except for Dutchess Co. NY and Litchfield
Co. CT until 8 pm EDT...

A hot and humid air mass continues to destabilize with MLCAPEs
of 1000-2500 J/kg. Sfc dewpts are in the the upper 60s to mid
70s. The effective bulk shear is 20-30 kts with a remnant MCV
approaching from central NY. PWATs are in the 1.5-1.8" range
with some steepening of the mid level lapse rates. Multicells
forming into clusters and lines are likely to impact most of
eastern NY and western New England with damaging winds the main
threat. Isolated large hail or an isolated tornado are possible
and locally heavy downpours are possible. We will monitor for
isolated flash flooding.

The heat head lines remain up and we will likely fall short of
Excessive Heat Warning criteria for locations north of the mid
Hudson Valley. Nonetheless, heat indices of 95-105F possible in
the advisories and warnings. We will address the Excessive Heat
Watch with the next update. Bottom line, it is hot and be safe
and stay cool. The headlines run until 8 pm.

The strong to severe threat will gradually diminish in the early
evening. We retooled the PoPs some, and took them out from this
morning. We have to monitor for outflow boundaries. Damaging
winds will be the main threat with locally heavy rainfall.

Max temps today will be in the lower to mid 90s with some upper
80s to around 90F readings over the higher terrain. Heat indices
in the mid 90s to around 108F will be possible.

Tonight, main question will be the extent of convection as the
combination of loss with daytime heating and low level forcing
weakening away from the lakes should allow for weakening to
commence. Low level wind trajectory will become disrupted as
overall synoptic flow remains from the south-southwest. As best
theta-e ribbon is expected to slide south, we will reduce PoPs
through the overnight. Dewpoints may also observe a slight drop,
albeit it should be temporary. Under a variable sky coverage,
lows generally into the 60s and lower 70s from Albany and points
southeastward.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Ahead of an approaching cold front, low level moisture transport
picks up once again as one more day of heat and humidity. Per
previous excellent forecasts, excessive heat may be observed
once again for the mid-Hudson Valley as we will retain the watch
at this time. Elsewhere, it is possible we will see some
additional heat advisories. However, the main impact will be
along and ahead of this cold front with additional convection
expected. SPC continues with the 'marginal risk' category due to
a little lower instability parameters and uncertainty where
additional low level convergence/outflow boundaries may initiate
more convection. This is also true with the cold frontal timing
as 00Z model dataset is a little slower with the timing which
places this frontal passage during the nocturnal portion of the
timeframe (Friday night). High temperatures Friday well into the
80s and lower 90s for valley locations with heat index values
well into the 90s and lower 100s (especially where the excessive
heat watch is posted).

Cold front is expected to clear the northwest 2/3rds of the CWA
Saturday morning. However, the threat for additional showers and
perhaps a thunderstorm will exist the southeast 1/3rd of the CWA
until frontal passage occurs Saturday afternoon. A noticeable
change in the humidity is expected with fropa as surface winds
become west-northwest with a fresh breeze evolving. High
temperatures a good 10 degrees cooler with 70s and lower half of
the 80s which is near normal for the time of the year.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
In the wake of the cold frontal passage, cooler, drier, and more
tranquil weather is expected for at least the first half of the long
term period as high pressure dominates. As we head towards the
middle of next week, upper-level ridging looks to build somewhere
over the eastern US. Despite uncertainty in where this ridge sets
up, we should see the return of warmer temperatures for the middle
of next week. Details below...

Long term begins Saturday night with the cold front continuing to
move south and eastward into New England. Winds will turn to the
N/NW, which will advect refreshing cooler and drier air into the
region. With high pressure building overhead Saturday night, any
leftover showers quickly dissipate as subsidence takes over. Low
temperatures will be at least 10 degrees cooler than the previous
night with 40s in some of the higher elevations and 50s for the rest
of the region.

Sunday looks to be a gorgeous day thanks to a 1026 mb high that will
be centered overhead. We will remain in a weak cold advection
regime, so temperatures are expected to remain mainly in the 70s,
although highs may top out in the upper 60s for portions of the
southern Adirondacks. Subsidence from a combination of rising
heights aloft and surface high pressure should allow for mainly
clear skies.

Sunday night, high pressure remains in control, which will create
conditions favorable for radiational cooling. Therefore went a
couple degrees cooler than NBM guidance with overnight lows as
temperatures will likely be a few degrees cooler than the previous
night. Monday and Monday night should be almost a carbon copy of
Sunday and Sunday night. High pressure continues to dominate, so
clear skies and light winds can be expected. Temperatures may be a
degree or two warmer than Sunday thanks to decreasing cold air
advection.

Tuesday through Thursday...Flow looks to become more amplified as
upper-level ridging builds over the eastern U.S. There are some
pretty significant difference in the guidance as to where the ridge
axis sets up. This will have big implications for our weather next
week. For example, the 18z GFS has the ridge further to the west
with the ridge axis near the Great lakes. Anticyclonic wave breaking
results in warm advection into our region with a northwesterly wind.
With this solution, we are warm but dry. However, the 00z GFS
trended towards the CMC and Euro, which have the ridge axis further
east allowing for upper-level impulses to move through a trough in
the mean flow to our west. This solution would result in warm air
advection with a southerly flow into our region, but would also give
higher chances for showers for the Tuesday-Thursday timeframe. Given
the uncertainty and long lead time, did not stray too far from
blended guidance for this portion of the forecast. So, have
temperatures increasing with daytime highs in the mid 80s each day
and slight chance to chance POPs for this time period. Will try to
refine the forecast more in the coming days as differences between
models and run-to-run consistencies should improve.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Main forecast challenge is determining thunderstorm potential and
timing. Atmosphere is becoming quite unstable with mainly clear
skies, although some midlevel clouds are approaching from the west.
There are some cumulus that are deepening over central NY ahead of
an upper level disturbance, and it appears that this will give the
initial potential for showers and thunderstorms toward 19Z, although
forecast models are struggling to depict this scenario. There is
potential for additional convective development behind this activity
that could impact the terminals in the 21Z.12-02Z.13 timeframe, but
this uncertain. Main update with this TAF cycle is to adjust TEMPO
period for most likely timeframe of storms, which is generally
thought to be 19-24Z. There is potential for locally strong to
severe wind gusts and brief torrential rainfall leading to lowered
visibilities in any storm that develops.

Conditions are expected to remain VFR outside of any storms that
develop. Lingering showers and isolated storms are possible 01-06Z
with clearing skies thereafter. Fog is a potential late tonight if
skies clear out, especially over areas that receive rainfall today.
Included a mention of 6SM BR at KGFL/KPSF which are more fog-prone.

VFR conditions continue past sunset into early afternoon on Friday,
with any convection expected to hold off until after the 18Z TAF
cycle.

Outlook...

Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Oppressive heat and humidity will continue today as heat index
values climb toward or exceed 100 degrees. This too will also
increase our chances for showers and thunderstorms later today
into this evening. Minimum RH values of 45 to 65 percent this
afternoon.  A cold front is forecast to approach late Friday
with renew chance for additional showers and thunderstorms along
with the heat and humidity continuing. Maximum RH values climb
in excess of 90 percent then drop Friday afternoon generally
between 50 and 70 percent. A more comfortable airmass arrives
for the weekend.

&&

.HYDROLOGY...
Isolated to scattered showers and thunderstorms will occur later
today and again on Friday with the most widespread chances in
the afternoon into early evening hours. Storms will be capable
of producing heavy rainfall as PWATs climb in excess of two
inches. With the expected coverage and movement of expected
storms, widespread hydro issues are not expected at this time.
However, with any storms some minor flooding of urban, poor
drainage and low lying areas and isolated flash flooding are
possible.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.CLIMATE...
Record highs temperatures and high minimum temperatures:

August 12th
Albany NY: 99 degrees 1944
Glens Falls: 92 degrees 2016
Poughkeepsie: 97 degrees 1944

August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>040-042-
     043-047-048-051-054-058-061-063-082>084.
     Excessive Heat Warning until 8 PM EDT this evening for NYZ041-
     049-050-052-053-059-060-064>066.
     Excessive Heat Watch from Friday morning through Friday
     evening for NYZ059-060-064-065.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013>015.

&&

SYNOPSIS...BGM/Wasula
NEAR TERM...BGM/Wasula
SHORT TERM...BGM
LONG TERM...Main
AVIATION...Thompson
FIRE WEATHER...BGM
HYDROLOGY...BGM
CLIMATE...ALY WFO
Hazardous weather outlook, Aug 12, 1:59 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
159 PM EDT Thu Aug 12 2021

NYZ065-131100-
Western Dutchess-
159 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for western Dutchess County in
eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Additional heat headlines will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ059-060-064-131100-
Eastern Greene-Western Columbia-Eastern Ulster-
159 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for eastern Greene, western
Columbia, and eastern Ulster Counties in eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Additional heat headlines will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ066-131100-
Eastern Dutchess-
159 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Dutchess County in
eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heat advisories will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ041-049-050-052-053-131100-
Northern Saratoga-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-
159 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Capital Region and Northern
Saratoga County in eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heat advisories will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MAZ001-025-NYZ038>040-042-043-047-048-051-054-058-061-063-082>084-
VTZ013>015-131100-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Western Albany-Eastern Rensselaer-
Western Greene-Eastern Columbia-Western Ulster-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
159 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for western Massachusetts, the
Mohawk Valley, Lake George Region, northern and central Taconics,
Helderbergs and eastern Catskills in eastern New York and southern
Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heat advisories will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

CTZ001-013-131100-
Northern Litchfield-Southern Litchfield-
159 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Some strong to severe thunderstorms are possible this afternoon into
tonight. Damaging winds would be the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heat advisories will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-131100-
Northern Herkimer-Hamilton-
159 PM EDT Thu Aug 12 2021

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the southern Adirondacks in eastern
New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Marginal Risk for severe thunderstorms is in the forecast on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 12, 3:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     1 NNW SYCAWAY           42.75N  73.66W
08/12/2021                   RENSSELAER         NY   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS NORTH LAKE AVENUE AND KESTNER
            LANE IN TROY.

&&

EVENT NUMBER ALY2103903

SND
Special weather statement, Aug 12, 4:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
403 PM EDT Thu Aug 12 2021

NYZ047-051-052-122045-
Eastern Albany NY-Schoharie NY-Western Albany NY-
403 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of southwestern Albany
and east central Schoharie Counties through 445 PM EDT...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Livingstonville, or 14 miles southeast of Cobleskill, moving east at
50 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Westerlo, Middleburgh, Livingstonville, Feura Bush, Breakabeen, New
Scotland, Rensselaerville, Clarksville, East Berne, Slingerlands,
Shoefelt Corners, Huntersland, Spawn Hollow, Dormansville, Callanans
Corners, Keefers Corners, Reidsville, Bramans Corners, New Salem and
Helderberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.

&&

LAT...LON 4247 7440 4260 7442 4264 7386 4248 7386
TIME...MOT...LOC 2002Z 267DEG 43KT 4252 7430

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Evbuoma
Local storm report, Aug 12, 4:13 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     1 ENE LOUDONVILLE       42.71N  73.76W
08/12/2021                   ALBANY             NY   DEPT OF HIGHWAYS

            ROUE 9 HAS ALL LANES CLOSED BETWEEN OSBORNE ROAD AND
            SPRING STREET ROAD DUE TO DOWNED WIRES

&&

EVENT NUMBER ALY2103905

DBT
Local storm report, Aug 12, 4:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       NISKAYUNA               42.82N  73.90W
08/12/2021  M1.00 INCH       SCHENECTADY        NY   COCORAHS

            ONE HOUR TOTAL

&&

EVENT NUMBER ALY2103906

DBT
Special weather statement, Aug 12, 4:19 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
419 PM EDT Thu Aug 12 2021

CTZ001-013-NYZ065-066-122100-
Southern Litchfield CT-Northern Litchfield CT-Eastern Dutchess NY-
Western Dutchess NY-
419 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of southwestern
Litchfield and southeastern Dutchess Counties through 500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hopewell Junction, or near Pawling, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Milford, Pawling, Kent, New Preston, Wingdale, Gaylordsville,
Hopewell Junction, Beekman, Washington, Bridgewater, Warren,
Stormville, Baker Corner, South Dover, Candlewood Trails, Clove
Valley, Lower Merryall, Poughquag, Marble Dale and Billings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4169 7381 4178 7327 4152 7333 4152 7344
      4163 7350 4165 7349 4166 7349 4167 7352
      4153 7353 4151 7379
TIME...MOT...LOC 2019Z 264DEG 26KT 4162 7370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Evbuoma
Local storm report, Aug 12, 4:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     1 NE NEW BALTIMORE      42.45N  73.77W
08/12/2021                   COLUMBIA           NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN ON ROUTE 9J SOUTH OF RIDGE ROAD

&&

EVENT NUMBER ALY2103907

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:02 PM EDTSpecial Weather StatementALYHerkimer43 min
Aug 12, 1:44 PM EDTSpecial Weather StatementALYSchenectady46 min
Aug 12, 1:51 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Saratoga, Schenectady, Schoharie54 min
Aug 12, 2:42 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady48 min
Aug 12, 2:48 PM EDTSpecial Weather StatementALYAlbany42 min
Aug 12, 3:12 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer18 min
Aug 12, 3:29 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer61 min
Aug 12, 3:44 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene46 min
Aug 12, 4:00 PM EDTHeat AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more28 hr
Aug 12, 4:03 PM EDTSpecial Weather StatementALYAlbany42 min
Aug 12, 4:05 PM EDTAreal Flood AdvisoryALYRensselaer2 hr
Aug 12, 4:19 PM EDTSpecial Weather StatementALYDutchess41 min

Nearby

Severe Thunderstorm Warnings in New York, 2021Severe Thunderstorm Warnings in Massachusetts, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.